Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Cramping and bleeding after stopping contraceptive pill. Pregnant?

Hi, I have been off the contraceptive pill for a little over 2 months now. My periods have always been incredibly heavy (before I started the pill about 10 years ago) and were even heavy when on the pill. They always lasted at least 7 days and caused lots of pain. However, since stopping the pill, I had my breakthrough bleeding week on time, then no period for nearly the whole two months. This week, I had slight cramping on Wednesday, and got my period by that lunchtime. It became a reasonable flow, though not heavy as usual. The next day it had slowed right down and by Friday was pretty much non-existent. Since then nothing. This is very unusual for me, but I was wondering if it is simply due to not being on the pill anymore or if there is a chance I could be pregnant? I took a HPT today and it was negative, but is it too early? I m not sure when to test, due to my cycle which I assume is still irregular.
Asked On : Fri, 12 Oct 2012
Answers:  1 Views:  36
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
May 2013
Thanks for the query.
After stopping pills it will take some time for regularization of periods.
As after stopping pills the hormonal levels in the body will alter that may be responsible for delayed periods and scanty flow.
In case of irregular periods it is difficult to predict the time of ovulation and chances of conception.
So you once go for blood test for pregnancy which will rule out the possibility.
If the test comes negative you watch the menstrual pattern in the next month, if any abnormality found at that time also go for an evaluation.
Take care
Answered: Sat, 13 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor